Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 124, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2005, 2:09 AM CDT for Bottineau County, Rolette County, North Dakota. It was in force for 70 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 26, 2005, 2:09 AM CDT (07:09 UTC)
- Expired
- Jun 26, 2005, 3:19 AM CDT
- In force
- 70 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
Counties Bottineau County, ND, Rolette County, ND
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 26, 2:20 AM CDT | HAIL 0.88 | 10 N Bottineau, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 26, 1:25 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 7.2 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -236 J/kg
- Mixed-layer LCL
- 1631 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KBIS 260709
SVRBIS
NDC009-079-260815-
/O.NEW.KBIS.SV.W.0124.050626T0709Z-050626T0815Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
209 AM CDT SUN JUN 26 2005
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOTTINEAU COUNTY IN NORTH CENTRAL NORTH DAKOTA
THIS INCLUDES THE CITY OF BOTTINEAU
ROLETTE COUNTY IN NORTH CENTRAL NORTH DAKOTA
* UNTIL 315 AM CDT
* AT 206 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM 13 MILES NORTHWEST OF BOTTINEAU TO 14 MILES
SOUTH OF BOTTINEAU...AND MOVING EAST AT 45 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
BOTTINEAU AROUND 215 AM CDT
WILLOW CITY AROUND 220 AM CDT
OVERLY AROUND 230 AM CDT
DUNSEITH AROUND 235 AM CDT
EAST DUNSEITH AROUND 240 AM CDT
THORNE...SHELL VALLEY AND ROLETTE AROUND 245 AM CDT
NANSON AROUND 250 AM CDT
LAT...LON 4873 9955 4870 9951 4856 9950 4856 10040
4863 10040 4864 10051 4899 10061 4899 9956
$$
WAA2 follow-up statements
000
WWUS53 KBIS 260750
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
250 AM CDT SUN JUN 26 2005
NDC009-079-260815-
/O.CON.KBIS.SV.W.0124.000000T0000Z-050626T0815Z/
BOTTINEAU ND-ROLETTE ND-
250 AM CDT SUN JUN 26 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 315 AM CDT FOR
ROLETTE AND EASTERN BOTTINEAU COUNTIES...
AT 246 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTH OF EAST
DUNSEITH TO NANSON...OR ALONG A LINE EXTENDING FROM 23 MILES
NORTHEAST OF BOTTINEAU TO 33 MILES SOUTHEAST OF BOTTINEAU...MOVING
EAST AT 45 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MYLO AND BELCOURT BY 255 AM CDT
ST. JOHN BY 300 AM CDT
ROLLA BY 305 AM CDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY
MORNING FOR WESTERN NORTH DAKOTA.
LAT...LON 4873 9955 4870 9951 4856 9950 4856 10022
4899 10031 4899 9956
$$
WAA000
WWUS53 KBIS 260819
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
319 AM CDT SUN JUN 26 2005
NDC009-079-260829-
/O.EXP.KBIS.SV.W.0124.000000T0000Z-050626T0815Z/
BOTTINEAU ND-ROLETTE ND-
319 AM CDT SUN JUN 26 2005
...THE SEVERE THUNDERSTORM WARNING FOR ROLETTE AND EASTERN BOTTINEAU
COUNTIES EXPIRES AT 315 AM CDT...
THE SEVERE THUNDERSTORM HAS MOVED OUT OF THE AREA AND NO LONGER POSES
A SIGNIFICANT THREAT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CDT SUNDAY
MORNING FOR WESTERN NORTH DAKOTA.
LAT...LON 4873 9955 4870 9951 4856 9950 4856 10022
4899 10031 4899 9956
$$
WAAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:00 PM CDT, 12 hours 9 minutes earlier.
Area forecast discussion, Jun 25, 2:00 PM CDT, 12 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 200 PM CDT SAT JUN 25 2005 .SHORT TERM... TONIGHT THROUGH TUESDAY NIGHT...MAIN FORECAST CONCERN/HIGHLIGHT CONTINUES TO BE CONVECTIVE POTENTIAL FOR TONIGHT THROUGH SUNDAY NIGHT. NO BIG CHANGES TO ONGOING FORECAST THROUGH TWEAKED POPS UP A BIT ESPECIALLY NORTH. AIRMASS INCREASINGLY UNSTABLE THIS AFTERNOON WITH SOME CONVECTION BEGINING IN CENTRAL MT. SURFACE TROUGH THROUGH CENTRAL TO SOUTHEAST MT WITH MSAS LIFTED INDICES AS LOW -8 OVER SOUTHWEST NORTH DAKOTA. STRONG SHORTWAVE DEPICTED WELL ON W/V IMAGERY OVER PACIFIC NORTHWEST PROGGD TO NORTHWEST NORTH DAKOTA 06Z BY NAM/GFS...SOMEWHAT FASTER AND WEAKER ON NGM. WEAK CAP LINGERS OVER CENTRAL NORTH DAKOTA SO CONVECTION WILL LIKELY NEED TO WAIT FOR STORMS DEVELOPING OVER HIGHER TERRAIN AND ALONG SURFACE TROUGH IN MONTANA. SURFACE TROUGH MOVES TO MONTANA/DAKOTAS BORDER BY 06Z TONIGHT AND TO CENTRAL NORTH DAKOTA OVERNIGHT WITH ANOTHER CHANCE OF POSSIBLY SEVERE CONVECTION DEVELOPING ON SUNDAY. HIGH AND STABLE HIGH PRESSURE OVER ALL BUT SOUTHERN AND FAR WESTERN PORTIONS CWA MONDAY. TUEDAY AND WEDNESDAY GFS SLIDES MID LEVEL LOW ALONG CANADAIN BORDER AND BROAD AREA WEAK LOW PRESSURE TO NORTHERN PLAINS FOR CHANCE POPS AGAIN. .LONG TERM... UPPER LEVEL TROUGH MOVES INTO THE REGION WEDNESDAY EXITING THE REGION OVERNIGHT WEDNESDAY. THIS WILL BRING A CHANCE OF CONVECTION TO THE AREA. THIS WILL BE FOLLOWED BY BUILDING HIGH PRESSURE RIDGE THURSDAY AND FRIDAY ENDING PRECIPITATION ACROSS THE REGION. TEMPERATURES WILL REMAIN SEASONAL TO SLIGHT ABOVE NORMAL THROUGH THE PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && HW/RGT
Hazardous weather outlook, Jun 25, 5:16 AM CDT, 20 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 516 AM CDT SAT JUN 25 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-261016- ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN- EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN- MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER- PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD- WELLS-WILLIAMS- INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN... DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN... WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON... HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT... BEACH AND ASHLEY 516 AM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SURFACE LOW PRESSURE WILL DEVELOP OVER EASTERN MONTANA TODAY AND MOVE SLOWLY EAST. MODERATE SOUTHERLY WINDS WILL TRANSPORT UNSTABLE AIR INTO THE REGION. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PORTIONS OF WESTERN AND CENTRAL NORTH DAKOTA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH SUNDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. HEINERT
In the hours before
Local storm report, Jun 26, 12:13 AM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1213 AM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1211 AM TSTM WND GST POWERS LAKE 48.56N 102.64W
06/26/2005 59 MPH BURKE ND PUBLIC
&&
SWICHELocal storm report, Jun 26, 1:15 AM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
115 AM CDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM HAIL 1 S TOLLEY 48.72N 101.83W
06/26/2005 1.75 INCH RENVILLE ND LAW ENFORCEMENT
&&
SWICHEThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 7:56 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 64 min |
| Jun 25, 9:00 PM CDT | Severe Thunderstorm Warning | BIS | Divide, Williams | 60 min |
| Jun 25, 10:25 PM CDT | Severe Thunderstorm Warning | BIS | Divide, McKenzie, Williams | 65 min |
| Jun 25, 10:49 PM CDT | Tornado Warning | BIS | Divide, Williams | 26 min |
| Jun 25, 11:14 PM CDT | Tornado Warning | BIS | Divide, Williams | 31 min |
| Jun 25, 11:59 PM CDT | Severe Thunderstorm Warning | BIS | Burke, Mountrail | 61 min |
| Jun 26, 12:26 AM CDT | Severe Thunderstorm Warning | BIS | Renville, Ward | 66 min |
| Jun 26, 12:38 AM CDT | Severe Thunderstorm Warning | BIS | Slope | 67 min |
| Jun 26, 12:46 AM CDT | Tornado Warning | BIS | Renville, Ward | 29 min |
| Jun 26, 1:11 AM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 64 min |
| Jun 26, 1:29 AM CDT | Severe Thunderstorm Warning | BIS | Stark | 56 min |
| Jun 26, 1:36 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, Ward | 56 min |
| Jun 26, 2:31 AM CDT | Severe Thunderstorm Warning | BIS | Pierce | 61 min |
| Jun 26, 3:23 PM CDT | Severe Thunderstorm Warning | BIS | Golden Valley, McKenzie | 52 min |
| Jun 26, 4:06 PM CDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 54 min |
| Jun 26, 4:11 PM CDT | Severe Thunderstorm Warning | BIS | McKenzie | 64 min |
| Jun 26, 4:59 PM CDT | Severe Thunderstorm Warning | BIS | Bowman | 61 min |
| Jun 26, 5:01 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 59 min |
| Jun 26, 5:32 PM CDT | Flash Flood Warning | BIS | McKenzie, Mountrail | 4 hr |
| Jun 26, 5:37 PM CDT | Severe Thunderstorm Warning | BIS | Mercer, Oliver | 30 min |
| Jun 26, 5:44 PM CDT | Severe Thunderstorm Warning | BIS | Renville | 61 min |
| Jun 26, 5:45 PM CDT | Tornado Warning | BIS | Grant, Morton, Sioux | 30 min |
| Jun 26, 5:52 PM CDT | Tornado Warning | BIS | Bowman | 38 min |
| Jun 26, 5:58 PM CDT | Flash Flood Warning | BIS | Bottineau, Renville, Ward | 4 hr |
| Jun 26, 6:02 PM CDT | Tornado Warning | BIS | Renville, Ward | 28 min |
| Jun 26, 6:15 PM CDT | Tornado Warning | BIS | Morton, Sioux | 45 min |
| Jun 26, 6:31 PM CDT | Severe Thunderstorm Warning | BIS | Oliver | 22 min |
| Jun 26, 6:31 PM CDT | Severe Thunderstorm Warning | BIS | Adams, Bowman, Hettinger | 59 min |
| Jun 26, 6:33 PM CDT | Severe Thunderstorm Warning | BIS | Bottineau | 57 min |
| Jun 26, 6:37 PM CDT | Severe Thunderstorm Warning | BIS | Ward | 38 min |
| Jun 26, 6:41 PM CDT | Flash Flood Warning | BIS | Bottineau, McHenry, Ward | 4 hr |
| Jun 26, 6:57 PM CDT | Severe Thunderstorm Warning | BIS | McHenry | 33 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.